Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 119, NWS Bismarck, ND

June 17, 2007Kidder County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 17, 2007, 12:49 AM CDT for Kidder County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2007, 12:49 AM CDT (05:49 UTC)
Expired
Jun 17, 2007, 1:45 AM CDT
In force
56 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Kidder County, ND

The radar

The Bismarck radar (KBIS), 78 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 11:06 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 5.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-277 J/kg
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:49 PM CDT, 10 hours earlier.

Area forecast discussion, Jun 16, 2:49 PM CDT, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
249 PM CDT SAT JUN 16 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...
ACTIVE NIGHT ON TAP AS A WARM FRONT LIFTS NORTHWARD OUT OF SOUTH
DAKOTA INTO OUR STATE. UNSTABLE BUT CAPPED AIR SOUTH OF THE FRONT
WILL LIFT OVER THE FRONT ON THE WINGS OF A NOCTURNAL LOW LEVEL
JET...THIS WILL BE THE MAIN MECHANISM FOR OUR FORECAST AREA...THUS
I EXPECT MOST OF OUR THUNDERSTORMS WILL OCCUR BETWEEN 10 PM AND 10
AM SUNDAY MORNING. OTHER ACTIVITY...INITIATED OFF THE HIGHER
TERRAIN OF MONTANA AND WYOMING MIGHT AFFECT OUR SOUTHWEST CORNER
BY LATE AFTERNOON.

A SECOND ROUND OF SEVERE WEATHER WILL DEVELOP OVER THE CENTRAL
PART OF THE STATE SUNDAY AFTERNOON AS THE SURFACE LOW AND COLD
FRONT PUSH THROUGH THE REGION.

AFTER THAT SHOWERS AND THUNDERSHOWERS MAY LINGER IN A REGIME OF
COLD UPPER LEVEL TEMPERATURES MONDAY AND TUESDAY.

.LONG TERM...WEDNESDAY THROUGH SATURDAY...
AS THE NIGHT SHIFT INDICATED IN THE PREVIOUS DISCUSSION...THE LAST
FEW GFS AND EUROPEAN RUNS HAVE BECOME AS ONE...WITH A MUCH HIGHER
DEGREE OF AGREEABILITY OVER THE EXTENDED PERIOD THAN WHAT WAS
DEPICTED OVER THE PAST FEW DAYS. EXITING SHORT WAVE WEDNESDAY WILL
BE REPLACED WITH NORTHWEST FLOW ALOFT OVER THE NORTHERN PLAINS AS
UPPER LEVEL RIDGING TAKES PLACE OVER THE ROCKY MOUNTAIN REGION. THE
UPPER LEVEL RIDGE THEN SLIDES SLOWLY EAST TOWARDS THE GREAT PLAINS
THURSDAY THROUGH SATURDAY...AND WILL BRING GRADUALLY WARMER
TEMPERATURES INTO THE REGION AS WE APPROACH THE WEEKEND.

TOUGH CALL ON PRECIPITATION CHANCES ALL FOUR DAYS OF THE LONG TERM.
RIDGE RIDER SHORT WAVES WILL BE DIFFICULT TO TIME AND PLACE...SO
FELT THE BEST FORECAST WAS TO LEAVE POPS/WEATHER AS IS...LEAVING
SLIGHT CHANCE POPS ALONE AS WELL AS LEAVING WEATHER OUT WHERE WE HAD
DRY BEFORE.

&&

.AVIATION...
A WARM FRONT LIFTING NORTH AND AN UPPER LEVEL DISTURBANCE MOVING IN
FROM MONTANA WILL BE THE FOCUS FOR THUNDERSTORMS DEVELOPING THIS
EVENING WEST...ADVECTING INTO CENTRAL NORTH DAKOTA AROUND MIDNIGHT.
SOME OF THESE STORMS WILL BE SEVERE. VFR CIGS AND VIS EXPECTED FOR
REST OF TODAY AND THROUGH THE EARLY EVENING...WITH MVFR TO IFR CIGS
AND VIS ANTICIPATED IN HEAVIER THUNDERSTORMS TONIGHT. MODELS THEN
BRING IN A LARGE AREA OF LOW CIGS...AROUND 1500-2000 FT AGL...BEHIND
THE CONVECTION WEST AND CENTRAL LATE TONIGHT/EARLY TOMORROW
MORNING...SO HAVE TRENDED THE TAF FORECASTS IN THIS DIRECTION. MAY
YET SEE AN AFTERNOON THUNDERSTORM OVER THE FAR SOUTHWEST AND SOUTH
CENTRAL TODAY WITH OUTFLOW BOUNDARIES FROM THE STORMS IN SD PUSHING
NORTH...AND CONVECTION OVER THE BIG HORNS OF MONTANA ADVECTING
EAST-NORTHEAST.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RSL/NH
Hazardous weather outlook, Jun 16, 5:17 AM CDT, 19 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
517 AM CDT SAT JUN 16 2007

NDZ001>005-009>013-017>023-025-171030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-
517 AM CDT SAT JUN 16 2007 /417 AM MDT SAT JUN 16 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
SOME MAY BE SEVERE. HEAVY RAIN IS POSSIBLE...MAINLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS...POSSIBLY
SEVERE. AN ACTIVE WEEK AHEAD WITH A CHANCE OF THUNDERSTORMS EACH
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

NDZ031>037-040>048-050-051-171030-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
517 AM CDT SAT JUN 16 2007 /417 AM MDT SAT JUN 16 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
TONIGHT...SOME POSSIBLY SEVERE.

A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR LUDDEN
DAM. SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS...POSSIBLY
SEVERE. AN ACTIVE WEEK AHEAD WITH A CHANCE OF THUNDERSTORMS EACH
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

JV

In the hours before

Local storm report, Jun 16, 11:55 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1155 PM CDT SAT JUN 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             3 N MANDAN              46.87N 100.89W
06/16/2007  E0.88 INCH       MORTON             ND   PUBLIC

            PEA AND NICKEL SIZE HAIL ENDED 1140 PM CDT.

&&

7

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 10:38 PM CDTSevere Thunderstorm WarningBISMcKenzie51 min
Jun 16, 10:49 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder56 min
Jun 16, 11:36 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder, Morton54 min
Jun 16, 11:47 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder58 min
Jun 16, 11:51 PM CDTSevere Thunderstorm WarningBISLaMoure, Logan, McIntosh54 min
Jun 17, 12:02 AM CDTSevere Thunderstorm WarningBISStutsman58 min
Jun 17, 12:15 AM CDTSevere Thunderstorm WarningBISMercer60 min
Jun 17, 12:27 AM CDTTornado WarningBISBurleigh, Kidder33 min
Jun 17, 12:52 AM CDTSevere Thunderstorm WarningBISMcLean53 min
Jun 17, 12:57 AM CDTTornado WarningBISBurleigh33 min
Jun 17, 1:08 AM CDTSevere Thunderstorm WarningBISStutsman67 min
Jun 17, 2:08 AM CDTSevere Thunderstorm WarningBISMcKenzie, Mountrail, Williams67 min
Jun 17, 2:14 AM CDTSevere Thunderstorm WarningBISStutsman61 min
Jun 17, 4:16 AM CDTWind AdvisoryBISDickey, LaMoure11 hr
Jun 17, 7:13 AM CDTSevere Thunderstorm WarningBISMcKenzie62 min
Jun 17, 3:20 PM CDTFlash Flood WatchBISDickey, Kidder, LaMoure, Logan, McIntosh, Stutsman9 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.